Alert archive / Washington / River Flood Warnings in 2016
River Flood Warning 7, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Jan 28, 2016, 7:14 AM PST for Whatcom County, Washington. It took effect at Jan 28, 2016, 8:18 AM PST. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 28, 2016, 7:14 AM PST (15:14 UTC)
- In effect from
- Jan 28, 2016, 8:18 AM PST
- Expired
- Jan 29, 2016, 1:17 AM PST
- In force
- 17 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Whatcom County, WA
The radar
The Seattle radar (KATX), 62 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Nooksack River near Saxon Bridge (NSSW1).
- Action stage
- 6.9 ft
- Minor stage
- 8 ft
- Moderate stage
- 8.5 ft
- Major stage
- 9.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12210000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
763
WGUS46 KSEW 281514
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
714 AM PST THU JAN 28 2016
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
South Fork Nooksack River at Saxon Bridge affecting Whatcom County.
.Flood Bulletin No. 5
Heavy rain over the north Cascades Wednesday night and early Thursday morning
will drive the south fork of the Nooksack river above flood stage this morning.
the river will fall below flood stage this afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC073-290014-
/O.NEW.KSEW.FL.W.0007.160128T1643Z-160129T0917Z/
/NSSW1.1.ER.160128T1643Z.160128T1800Z.160129T0017Z.UU/
714 AM PST THU JAN 28 2016
The National Weather Service in Seattle has issued a
* Flood Warning for
The South Fork Nooksack River at Saxon Bridge
* until late tonight.
* At 7:00 AM Thursday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 8 AM
Thursday and crest near 8.5 feet around 10 AM Thursday. The river
will fall below flood stage late this afternoon.
* Impact...At 8.0 feet...the Nooksack River floodwaters will inundate
much of the low farm lands along the river...with water over some
roadways...including potentially Highway 9 north of Acme.
&&
LAT...LON 4865 12219 4871 12226 4880 12224 4882 12215 4873 12215
4865 12208
$$2 follow-up statements
979
WGUS46 KSEW 281619
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
819 AM PST THU JAN 28 2016
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Washington...
South Fork Nooksack River at Saxon Bridge affecting Whatcom County.
.Flood Bulletin No. 7
The south fork Nooksack River will reach moderate flood stage today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC073-290119-
/O.EXT.KSEW.FL.W.0007.160128T1618Z-160129T1107Z/
/NSSW1.2.ER.160128T1537Z.160128T1800Z.160129T0207Z.UU/
819 AM PST THU JAN 28 2016
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The South Fork Nooksack River at Saxon Bridge
* Until late tonight.
* At 8:00 AM Thursday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to rise and crest near 8.7 feet
around 10 AM Thursday. The river will fall below flood stage this
evening.
* Impact...At 8.5 feet...the Nooksack River flooding will be
widespread with swift water covering farm lands and many roads.
Highway 9 north of Acme may be impassable. Erosion may affect some
river banks.
&&
LAT...LON 4865 12219 4871 12226 4880 12224 4882 12215 4873 12215
4865 12208
$$086
WGUS86 KSEW 282321
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
321 PM PST THU JAN 28 2016
...The Flood Warning has ended or cancelled for the following rivers
in western Washington...
Bogachiel River near La Push affecting Clallam County.
South Fork Nooksack River at Saxon Bridge affecting Whatcom County.
South Fork Stillaguamish River near Granite Falls affecting
Snohomish County.
...The Flood Warning continues for the following rivers in
Washington...
Nooksack River at North Cedarville affecting Whatcom County.
Skagit River near Concrete affecting Skagit County.
Stillaguamish River at Arlington affecting Snohomish County.
Skokomish River near Potlatch affecting Mason County.
.Flood Bulletin No. 14
Olympic Peninsula and Northwest Regions
The storm has past through the area and most rivers have crested or
will be soon in these regions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC009-282351-
/O.CAN.KSEW.FL.W.0006.000000T0000Z-160129T0930Z/
/BOGW1.1.ER.160128T1150Z.160128T1645Z.160128T2037Z.NO/
321 PM PST THU JAN 28 2016
The Flood Warning has ended for
The Bogachiel River near La Push
* At 3:00 PM Thursday the stage was 35.4 feet.
* Flood stage is 37.0 feet.
* Fell below flood stage early this afternoon.
* Forecast...The river crested at 38.94 ft. The river fell below
flood stage 12:37 PM Thursday early this afternoon and will
continue to fall.
&&
LAT...LON 4789 12440 4789 12453 4789 12463 4795 12467 4796 12455
4798 12443
$$
WAC045-290821-
/O.CON.KSEW.FL.W.0005.000000T0000Z-160131T0631Z/
/SRPW1.3.ER.160128T0702Z.160128T2015Z.160130T2131Z.NR/
321 PM PST THU JAN 28 2016
The Flood Warning continues for
The Skokomish River near Potlatch
* Until Saturday evening.
* At 3:00 PM Thursday the stage was 17.6 feet.
* Flood stage is 16.5 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river crested at 17.6 feet at 12 PM Thursday and
will continue at around 17.5 ft. through the night before
begining to fall to below flood stage Saturday early
afternoon.
* Impact...At 17.5 feet...the Skokomish River will cause major
flooding...with deep and quick flood waters inundating some
residential areas...many roads...and much of the farm land in the
Skokomish Valley.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WAC073-282351-
/O.CAN.KSEW.FL.W.0007.000000T0000Z-160129T1107Z/
/NSSW1.2.ER.160128T1537Z.160128T1830Z.160128T2133Z.UU/
321 PM PST THU JAN 28 2016
The Flood Warning has ended for
The South Fork Nooksack River at Saxon Bridge
* At 2:00 PM Thursday the stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage early this afternoon.
* Forecast...The river crested at 8.96 ft. at 0:30 this morning. The
river fell below flood stage 1:33 PM Thursday early this afternoon
and will continue to fall.
&&
LAT...LON 4865 12219 4871 12226 4880 12224 4882 12215 4873 12215
4865 12208
$$
WAC073-290821-
/O.EXT.KSEW.FL.W.0009.000000T0000Z-160129T1714Z/
/NRKW1.1.ER.160128T1953Z.160129T0000Z.160129T0814Z.NO/
321 PM PST THU JAN 28 2016
The Flood Warning continues for
The Nooksack River at North Cedarville
* Until Friday morning.
* At 2:45 PM Thursday the stage was 147.1 feet.
* Flood stage is 146.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 147.3
feet around 4 PM Thursday. The river will fall below flood stage
early Friday morning.
* Impact...At 146.5 feet...the Nooksack River will cause shallow
flooding of low pasture lands along the river downstream through
Lynden.
&&
LAT...LON 4880 12224 4885 12236 4889 12247 4896 12247 4895 12233
4882 12215
$$
WAC057-290821-
/O.EXT.KSEW.FL.W.0011.000000T0000Z-160130T0105Z/
/CONW1.1.ER.160128T2213Z.160129T0600Z.160129T1305Z.NO/
321 PM PST THU JAN 28 2016
...Flood Warning extended until Friday afternoon...
The Flood Warning continues for
The Skagit River near Concrete
* Until Friday afternoon.
* At 2:45 PM Thursday the stage was 28.1 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise and crest near 29.8 feet
around 10 PM Thursday. The river will fall below flood stage Friday
morning.
* Impact...At 28.0 feet...the Skagit River will flood low areas and
sections of roads along the river from Rockport downstream to Sedro
Woolley. This level for this location on the Skagit corresponds to
a Phase 1 flood in the Skagit County flood system.
&&
LAT...LON 4845 12163 4848 12185 4846 12227 4853 12227 4856 12185
4850 12160
$$
WAC061-282351-
/O.CAN.KSEW.FL.W.0010.000000T0000Z-160129T1054Z/
/GFLW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
321 PM PST THU JAN 28 2016
The Flood Warning is cancelled for
The South Fork Stillaguamish River near Granite Falls
* At 2:15 PM Thursday the stage was 12.5 feet.
* Flood stage is 14.0 feet.
* The river crested just below flood stage at 13.55 ft. at 11:45 AM
this morning and will continue to fall.
&&
LAT...LON 4806 12191 4808 12204 4816 12211 4824 12214 4816 12202
4815 12192
$$
WAC061-290820-
/O.EXT.KSEW.FL.W.0012.000000T0000Z-160129T1522Z/
/ARLW1.1.ER.160128T2102Z.160129T0000Z.160129T0322Z.NO/
321 PM PST THU JAN 28 2016
The Flood Warning continues for
The Stillaguamish River at Arlington
* Until Friday morning.
* At 2:45 PM Thursday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting now near 14.5 feet. The
river will fall below flood stage this evening.
* Impact...At 14.0 feet...the Stillaguamish River will locally spill
over its banks. Minor flooding around Silvana will occur...
including over Pioneer Highway. A stage of 14 feet on the
Stillaguamish River corresponds roughly to Phase 2 in the Snohomish
County Flood program.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$
jbbWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Jan 28, 3:36 AM PST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 28, 3:36 AM PST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SEATTLE WA
336 AM PST THU JAN 28 2016
CORRECTION TO WATCH WARNING ADVISORY SECTION.
.SYNOPSIS...A VIGOROUS FRONT WILL BRING RAIN AND LOCALLY WINDY
CONDITIONS TO WESTERN WASHINGTON THIS MORNING. AN OCCLUDED FRONT
WILL BRING LIGHT RAIN AS IT SWEEPS ACROSS THE AREA ON FRIDAY.
MODERATE WESTERLY FLOW ALOFT AND ONSHORE FLOW BEHIND THE FRONT WILL
PRODUCE SHOWERS OVER THE LOWLANDS AND SNOW OVER THE MOUNTAINS FRIDAY
NIGHT THROUGH SATURDAY NIGHT. AN UPPER LEVEL TROUGH WILL REMAIN
OVER THE REGION SUNDAY AND MONDAY FOR SCATTERED SHOWERS AND COOLER
TEMPERATURES.
&&
.SHORT TERM...A STRONG WARM FRONT OVER WESTERN WASHINGTON IS
BRINGING HEAVY RAIN AND STRONG WINDS...ALONG WITH VERY MILD TEMPS...TEMPS
IN THE 50S. THE COLD FRONT WILL MOVE INLAND THIS MORNING WITH STEADY RAIN
TURNING OVER TO SHOWERS. SHOWERS WILL MAINLY AFFECT THE CASCADES IN
THE AFTERNOON.
PRECIP AMOUNTS ARE IN THE 2-3 INCH RANGE ALONG THE COAST WITH 0.50-
1.50 INCHES IN THE INTERIOR SINCE YESTERDAY AFTERNOON.
THERE IS A CLASSIC RAIN SHADOW AT SEQUIM AND PORT TOWNSEND WITH ONLY
A FEW HUNDREDTHS SO FAR. SNOW LEVELS ARE HIGH...AROUND 7000 FT...FOR
MAINLY RAIN IN THE MOUNTAINS. RAIN WILL BE HEAVY AT TIMES THROUGH THE
MORNING COMMUTE THEN TAPER OFF IN THE AFTERNOON.
THERE HAS BEEN HIGH WIND IN WESTERN WHATCOM AND THE SAN JUANS
OVERNIGHT. COULD STILL SEE HIGH WIND THROUGH EARLY THIS MORNING AND
THE WARNING WILL BE EXTENDED A COUPLE MORE HOURS. WIND ADVISORY FOR
THE COAST...WESTERN SKAGIT AND ADMIRALTY INLET WILL CONTINUE THROUGH
8 AM AS WELL.
THERE WILL BE A BRIEF BREAK IN THE WEATHER TONIGHT...THEN ANOTHER
WET PERIOD OF WEATHER FRIDAY INTO SATURDAY AS THE NEXT PAC SYSTEM
ROLLS IN. THE MAIN IMPACT WITH THIS SYSTEM WILL BE LOWER SNOW LEVELS
AND HEAVY SNOW IN THE CASCADES. STRONG ONSHORE FLOW WILL SNOW
SHOWERS IN THE MOUNTAINS THROUGH SATURDAY NIGHT. A WINTER STORM
WATCH REMAINS IN EFFECT.
AN UPPER LEVEL TROUGH WILL KEEP THE AIR MASS COOL AND UNSTABLE ON
SUNDAY WITH ISOLATED TO SCATTERED SHOWERS. 33
.LONG TERM...A WEAK UPPER LEVEL RIDGE WILL BRING MAINLY DRY WEATHER
AS WE HEAD INTO MONDAY. AN UPPER LEVEL SHORT WAVE TROUGH MAY
TRIGGER A FEW SHOWERS ON TUESDAY BUT CONFIDENCE IS LOW. POPS ARE 20-
30 ACROSS THE BOARD FOR NOW. A WEAK/SPLITTING FRONT WILL REACH THE
COAST WEDNESDAY NIGHT INTO THURSDAY. TEMPS ARE CLOSE TO NORMAL.
OVERALL A RELATIVELY QUIET PATTERN THROUGH THE MIDDLE OF NEXT WEEK.
33
&&
.HYDROLOGY...HEAVY RAIN HAS BEEN REPORTED OVERNIGHT IN THE OLYMPICS
AND NORTH CASCADES. SIX HOUR RAINFALL AMOUNTS ENDING AT 3 AM WERE
IN THE 1.75 TO 2.50 INCH RANGE OVER THE OLYMPICS AND 1.50 TO 2 INCH
RANGE IN THE NORTH CASCADES. THE FRONT IS NEAR THE COAST AT 3 AM AND
WILL MOVE THROUGH WESTERN WASHINGTON THIS MORNING BRINGING AN ABRUPT
END TO THE HEAVY RAINFALL. ANOTHER ONE TO TWO INCHES OF RAIN IS
POSSIBLE THIS MORNING IN THE NORTH CASCADES WITH ANOTHER INCH OR SO
IN THE OLYMPICS BEFORE FRONTAL PASSAGE.
A FLOOD WARNING WAS ISSUED OVERNIGHT FOR THE BOGACHIEL RIVER IN
CLALLAM COUNTY. A FLOOD WARNING REMAINS IN EFFECT FOR THE
SKOKOMISH RIVER IN MASON COUNTY. RIVERS FLOWING OFF THE OLYMPICS AND
NORTH CASCADES ARE RISING QUICKLY EARLY THIS MORNING. THE FLOOD
WATCH WILL REMAIN IN EFFECT FOR WHATCOM...SKAGIT...SNOHOMISH...
CLALLAM AND GRAYS HARBOR COUNTIES THROUGH AT LEAST THE MORNING HOURS.
ANOTHER SYSTEM WILL ARRIVE ON FRIDAY BUT RAINFALL AMOUNTS ASSOCIATED
WITH THE FRONT WILL ONLY RESULT IN A SLOWING OF THE RECESSION OF THE
RIVERS OR POSSIBLE SLIGHT RISES ON FRIDAY. AFTER THIS AFTERNOON
HYDROLOGICALLY SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH THE
MIDDLE OF NEXT WEEK. FELTON
&&
.AVIATION...A STRONG FRONT NEAR THE COAST EARLY THIS MORNING
WILL PUSH THROUGH PUGET SOUND AROUND 6-7 AM...THEN MOVE EAST OF THE
CASCADES BY MIDDAY. STRONG SOUTHWEST FLOW ALOFT...BECOMING MODERATE
WESTERLY IN THE AFTERNOON. THE AIR MASS WILL BE MOIST AND GENERALLY
STABLE. A MIX OF MVFR AND VFR CIGS THIS MORNING VIS DOWN TO 3SM AND
MODERATE RAIN ALONG THE FRONT. MOSTLY VFR CIGS LATER TODAY AND
TONIGHT EXCEPT FOR PATCHY FOG IN PRONE VALLEYS OF THE SW INTERIOR.
KSEA...SOUTH WIND RISING TO 8-14 KT W/ GUSTS TO 25 KT...BECOMING SW
10-12 KT THIS AFTERNOON. CIGS GENERALLY 3-4K FT EXCEPT TEMPORARILY
DOWN TO 2500 FT NEAR THE TIME OF FRONTAL PASSAGE AROUND 6-7 AM.
CIGS IMPROVING TO VFR THIS AFTERNOON AND EVENING.
&&
.MARINE...A STRONG FRONT IS JUST OFF THE WA COAST AT 3 AM AND SHOULD
PUSH THROUGH THE INLAND WATERS AROUND 6-7 AM. HIGH-END GALES WILL
CONTINUE OVER THE COASTAL WATERS AND WEST ENTRANCE TO THE STRAIT
UNTIL THE FRONT PASSES...THEN EASE TO SMALL CRAFT STRENGTH. WESTERLY
SWELL OF 16-21 FEET WILL ALSO MEET HAZARDOUS SEAS CRITERIA SO THE
SMALL CRAFT ADVISORY WILL GO THROUGH THE AFTERNOON. GALES
WILL ALSO CONTINUE FROM ADMIRALTY INLET NWD THIS MORNING BEFORE
EASING TO SMALL CRAFT STRENGTH. A BURST OF STRONG WESTERLIES COULD
PRODUCE A BRIEF MARGINAL GALE IN THE CENTRAL/E STRAIT BEHIND THE
FRONT. SMALL CRAFT WINDS WILL DEVELOP NEAR THE FRONT OVER PUGET SOUND
THROUGH MIDDAY...ESPECIALLY THE NORTH PART.
MODELS SHOW A NEGATIVE TILT TROUGH LIFTING NE ACROSS THE WATERS LATE
FRIDAY AFTERNOON AND FRIDAY NIGHT. THIS COULD PRODUCE MARGINAL GALES
OVER THE COASTAL WATERS BUT CONFIDENCE IS LOW. THE BENT-BACK TROUGH
MAY ALSO PRODUCE GALES OVER THE COASTAL WATERS AND WEST ENTRANCE TO
THE STRAIT ON SATURDAY. SMALL CRAFT WINDS ARE LIKELY IN OTHER
WATERS.
WESTERLY SWELL OF 18-22 FEET OVER THE COASTAL WATERS TODAY WILL
SUBSIDE SLIGHTLY TO AROUND 17-19 FEET THIS AFTERNOON. A HIGH
SURF ADVISORY IS IN EFFECT FOR THE NORTH AND CENTRAL COAST THROUGH
MIDDAY...ESPECIALLY TO ADDRESS THE POSSIBLE BEACH EROSION AROUND THE
OCEAN SHORES NORTH JETTY. A SWELL TRAIN EXCEEDING 20 FEET COULD
ARRIVE LATE FRIDAY NIGHT OR SATURDAY. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH THROUGH THIS EVENING FOR CLALLAM...GRAYS HARBOR
SKAGIT...SNOHOMISH...WHATCOM.
WIND ADVISORY UNTIL 8 AM PST THURSDAY FOR NORTH AND CENTRAL COAST-
ADMIRALTY INLET AREA-WESTERN SKAGIT COUNTY.
HIGH WIND WARNING UNTIL 8 AM PST THURSDAY FOR WESTERN WHATCOM-SAN
JUAN ISLANDS.
HIGH SURF ADVISORY UNTIL NOON TODAY FOR CENTRAL AND NORTH WASHINGTON
COAST.
PZ...GALE WARNING FOR THE COAST...WEST ENTRANCE TO THE STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET...AND NORTHERN INLAND WATERS THROUGH EARLY
THIS MORNING.
GALE WARNING CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA THROUGH THIS
AFTERNOON.
SMALL CRAFT ADVISORY COAST...WESTERN STRAIT OF JUAN DE FUCA...AND
ADMIRALTY INLET FROM THIS MORNING THROUGH THE AFTERNOON.
SMALL CRAFT ADVISORY FOR PUGET SOUND THROUGH NOON TODAY.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR THROUGH THIS EVENING.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLIn the hours before
Special weather statement, Jan 28, 3:39 AM PST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SEATTLE WA 339 AM PST THU JAN 28 2016 WAZ503-504-506-507-509-511>513-515>517-555-556-558-559-567>569- 290015- WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA-OLYMPICS-WESTERN STRAIT OF JUAN DE FUCA- NORTH COAST-CENTRAL COAST-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY-SEATTLE AND VICINITY-BREMERTON AND VICINITY- CASCADES OF WHATCOM AND SKAGIT COUNTIES- CASCADES OF SNOHOMISH AND KING COUNTIES- CASCADES OF PIERCE AND LEWIS COUNTIES- 339 AM PST THU JAN 28 2016 ...HEAVY RAINFALL WILL LEAD TO AN INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON... RAINFALL OVER THE LAST SEVERAL MONTHS...AND IN PARTICULAR THE LAST COUPLE OF WEEKS HAS INCREASED SOIL MOISTURE TO HIGH LEVELS ACROSS WESTERN WASHINGTON. THE CURRENT STORM WILL PRODUCE HEAVY RAINFALL OF 2 TO 6 INCHES IN THE MOUNTAINS AND 0.5 TO 1.50 INCHES IN THE LOWLANDS THROUGH THIS AFTERNOON. THIS AMOUNT OF RAIN WILL PUT EXTRA PRESSURE ON SOIL INSTABILITY...LEADING TO AN INCREASED THREAT OF LANDSLIDES. BECAUSE OF THE LONG TERM SATURATION OF THE SOIL AND THE INTENSITY OF THE RAIN...THE CURRENT STORM IS CAPABLE OF TRIGGERING ISOLATED LANDSLIDES IN LANDSLIDE PRONE AREAS. THESE AREAS INCLUDE STEEP HILLSIDES AND COASTAL BLUFFS. FOR MORE INFORMATION ABOUT CURRENT CONDITIONS...VISIT WWW.WEATHER.GOV/SEATTLE...SELECT HYDROLOGY...AND THEN SCROLL DOWN FOR THE LINKS TO THE LANDSLIDE INFORMATION PAGES. TO REPORT LANDSLIDES TO THE STATE FOR TABULATION...GO TO THE WASHINGTON STATE LANDSLIDE RISK WEB PAGE AND THE LINK FOR REPORTING. WWW.WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 8:27 PM PST | Storm Warning | SEW | 6 hr | |
| Jan 27, 9:04 PM PST | High Wind Warning | SEW | San Juan | 11 hr |
| Jan 28, 1:26 AM PST | River Flood Warning | SEW | Clallam | 18 hr |
| Jan 28, 8:17 AM PST | River Flood Warning | SEW | Clallam | 12 hr |
| Jan 28, 9:15 AM PST | Small Craft Advisory | SEW | 11 hr | |
| Jan 28, 9:23 AM PST | River Flood Warning | SEW | Whatcom | 27 hr |
| Jan 28, 10:05 AM PST | River Flood Warning | SEW | Snohomish | 17 hr |
| Jan 28, 11:42 AM PST | River Flood Warning | SEW | Skagit | 29 hr |
| Jan 28, 11:42 AM PST | River Flood Warning | SEW | Snohomish | 21 hr |
| Jan 28, 1:29 PM PST | River Flood Warning | SEW | King | 17 hr |
| Jan 28, 2:59 PM PST | Small Craft Advisory | SEW | 3 days | |
| Jan 28, 2:59 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| Jan 28, 3:02 PM PST | Winter Storm Warning | SEW | 23 hr | |
| Jan 28, 3:02 PM PST | Winter Weather Advisory | SEW | 48 hr | |
| Jan 28, 3:08 PM PST | River Flood Warning | SEW | King | 33 hr |
Nearby
River Flood Warnings in Washington, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.